Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

What could be the cause of blood in urine and stools in one undergoing stroke treatment ?

My husband had a stroke on February 17, 2012. He has been home for about two weeks. He started passing blood in his urine and bowels. What could cause this problem? Should he see an urologist?
Asked On : Fri, 16 Mar 2012
Answers:  2 Views:  58
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response

Welcome to HCM,

As he might have taking treatment for stroke which might contain aspirin,heparin or other blood thinning medicine,may give rise to bleeding problem.

Report to attending doctor and seek his advice.

Ok and bye.
Answered: Fri, 16 Mar 2012
I find this answer helpful
General & Family Physician Dr. Finu Mathew's  Response
Your husband is likely to be on Antiplatelet medications like Aspirin,Clopidogrel or Dipyridamole for the secondary prevention of stroke. This is likely to be the cause for the bleeding. You can consult your treating doctor who will probably advise you to hold the medications for a few days until the bleeding settles. He or She will also be able to rule out other causes of bleeding if need be.
Hope this helps!
Answered: Fri, 16 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor